Alert archive / New Jersey / Areal Flood Advisories in 2011
Areal Flood Advisory 113, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this areal flood advisory at Aug 14, 2011, 6:24 AM EDT for 4 counties in New Jersey; Bucks County, Pennsylvania. It was in force for 3 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2011, 6:24 AM EDT (10:24 UTC)
- Expired
- Aug 14, 2011, 9:15 AM EDT
- In force
- 3 hr
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
Counties Hunterdon County, NJ, Morris County, NJ, Sussex County, NJ, Warren County, NJ, Bucks County, PA
The radar
The Philadelphia radar (KDIX), 98 km from the middle of the area, began a volume at 10:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 10.4 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- NaN m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
768
WGUS81 KPHI 141024
FLSPHI
FLOOD ADVISORY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
624 AM EDT SUN AUG 14 2011
NJC019-027-037-041-PAC017-141315-
/O.NEW.KPHI.FA.Y.0113.110814T1024Z-110814T1315Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SUSSEX NJ-WARREN NJ-MORRIS NJ-HUNTERDON NJ-BUCKS PA-
624 AM EDT SUN AUG 14 2011
THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED AN
* URBAN AND SMALL STREAM FLOOD ADVISORY FOR...
SOUTH CENTRAL SUSSEX COUNTY IN NORTHWEST NEW JERSEY...
SOUTHERN WARREN COUNTY IN NORTHWEST NEW JERSEY...
WESTERN MORRIS COUNTY IN NORTHERN NEW JERSEY...
NORTHWESTERN HUNTERDON COUNTY IN NORTHWEST NEW JERSEY...
NORTH CENTRAL BUCKS COUNTY IN SOUTHEAST PENNSYLVANIA...
* UNTIL 915 AM EDT
* AT 620 AM EDT NATIONAL WEATHER SERVICE RADAR CONTINUED TO INDICATE
NUMEROUS SHOWERS AND SOME THUNDERSTORMS MOVING OVER THE ADVISORY
AREA. MORE MINOR FLOODING IS POSSIBLE ON ROADS, IN URBAN AREAS,
AND ALONG SMALL STREAMS EARLY THIS MORNING AS AN ADDITIONAL
1/2 TO 3/4 OF AN INCH OF RAIN IS POSSIBLE...AND RUNOFF FROM
PREVIOUS RAIN OCCURS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 4101 7452 4036 7519 4045 7532 4061 7521
4062 7520 4063 7520 4088 7504
$$What forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood advisory went out at Aug 14, 4:00 AM EDT, 2 hours 24 minutes earlier.
Area forecast discussion, Aug 14, 4:00 AM EDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
400 AM EDT SUN AUG 14 2011
.SYNOPSIS...
AN AREA OF LOW PRESSURE WILL MOVE INTO OUR AREA FROM THE GREAT LAKES
REGION TODAY AND SLOWLY DRIFT TO OUR NORTHEAST THROUGH MONDAY AND
TUESDAY. HIGH PRESSURE WILL RETURN WEDNESDAY, BEFORE DRIFTING
OFFSHORE THURSDAY IN ADVANCE OF MORE UNSETTLED WEATHER.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AN AREA OF LOW PRESSURE NEAR THE GREAT LAKES REGION WILL FINALLY
MAKE ITS WAY INTO OUR AREA LATER TODAY, STRENGTHENING AS IT DOES SO.
SEVERAL POCKETS OF VORTICITY EMBEDDED IN THE MID-LEVEL FLOW WILL
MATRICULATE ACROSS THE AREA AS WELL TODAY. WE SHOULD HAVE SEVERAL
POCKETS OF ENHANCED LOW/MID-LEVEL LIFT THROUGH THE DAY, AND COMBINED
WITH THE AMOUNT OF MOISTURE IN THE ATMOSPHERE /PW VALUES NEAR 2
INCHES/ HEAVY RAIN IS EXPECTED ACROSS MUCH OF THE AREA. THE MODELS
VARY WITH THEIR QPF AMOUNTS AND ARE AS FOLLOWS: THE GFS HAS 1 TO 2
INCHES SPREAD ACROSS THE ENTIRE CWA; THE NAM HAS 1 TO 2 INCHES WITH
THE HIGHEST CLOSER TO THE OCEAN; THE EUROPEAN HAS 2 TO 3 INCHES
ACROSS NORTHEAST PENNSYLVANIA AND NORTHERN NEW JERSEY; THE SREF HAD
2 TO 3 INCHES ACROSS THE I-95 CORRIDOR; THE CANADIAN WAS THE MOST
BULLISH WITH 3 TO 4 INCHES ACROSS THE SAME AREA AS THE SREF. EVEN
THOUGH QPF AMOUNTS IN THE MODELS STILL VARY, WE STILL EXPECT AN
ADDITIONAL 1 TO 2 INCHES, WITH LOCALLY HIGHER AMOUNTS WHERE
CONVECTION AND/OR TRAINING TAKES PLACE TODAY AND INTO SUNDAY NIGHT.
THE RAIN COULD FALL IN A SHORT PERIOD OF TIME, AND BEING THE GROUND
IS ALREADY SATURATED, FLASH FLOODING OF ROADWAYS, CREEKS AND
STREAMS, AS WELL AS POOR DRAINAGE AREAS IS POSSIBLE ACROSS THE AREA.
FOR THAT REASON WE HAVE EXPANDED THE FLOOD WATCH FOR ALL OF OUR
COUNTIES, AND CHANGED THE FLOOD WATCH TO A FLASH FLOOD WATCH.
OVERNIGHT, MUCH OF THE AREA RECEIVED 1 TO 2 INCHES OF RAINFALL, WITH
LOCALLY HIGHER AMOUNTS OF 3 TO 4 INCHES ACROSS EASTERN PENNSYLVANIA
AND NORTHERN NEW JERSEY, SO THESE AREAS MAY BE MORE PRONE TO
ADDITIONAL PROBLEMS. THERE IS STILL THE POSSIBILITY OF STRONG/SEVERE
THUNDERSTORMS FOR OUR SOUTHERN HALF OF THE CWA THIS AFTERNOON,
ESPECIALLY IF WE WARM UP AT ALL TODAY AND BECOME UNSTABLE; THE SPC
HAS THE SOUTHERN HALF OF THE CWA OUTLINED IN A SLIGHT RISK FOR
SEVERE WEATHER TODAY. HOWEVER, WITH THE AMOUNT OF CLOUD COVER AND
PRECIPITATION TO START THE DAY, TEMPERATURES WILL HAVE A HARD TIME
RISING MUCH OF THE DAY. THEREFORE WE UNDERCUT MAV MOS A LITTLE BY
BLENDING THE MET MOS IN WHICH WAS SEVERAL DEGREES COOLER.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY/...
THE SURFACE LOW IS EXPECTED TO MOVE OFFSHORE SUNDAY NIGHT AND
SLOWLY DRIFT TO OUR NORTHEAST THROUGH TUESDAY. THE MID-LEVEL TROUGH
IS EXPECTED TO DO THE SAME THING, SLOWLY DRIFT ACROSS THE AREA AND
FINALLY TO OUR NORTHEAST OVER THE NEXT FEW DAYS. SEVERAL
SHORTWAVES/POCKETS OF VORTICITY WILL TRAVERSE THE AREA SUNDAY NIGHT,
THROUGH TUESDAY, LEADING TO PERIODS OF ENHANCED LIFT ACROSS THE
AREA, HELPING TO CREATE ADDITIONAL SHOWERS/THUNDERSTORMS. SUNDAY
NIGHT INTO MONDAY LOOK TO BE THE MOST LIKELY TIME PERIOD FOR
ENHANCED CHANCES OF PRECIPITATION BEING THAT THE SURFACE LOW AND
MID-LEVEL TROUGH WILL STILL BE CLOSE BY. HOWEVER, AS WE GO INTO
MONDAY NIGHT INTO TUESDAY, THE SURFACE LOW PULLS FURTHER AWAY AND
THE TROUGH ALOFT WILL BE MAKING ITS WAY TO OUR EAST AS WELL. AFTER
THE TROUGH MOVES TO OUR EAST ON TUESDAY, THIS SHOULD HELP DIMINISH
PRECIPITATION CHANCES EVEN MORE. HOWEVER, WE WILL STILL CARRY AT
LEAST A CHANCE OF SHOWERS/THUNDERSTORMS MONDAY NIGHT AND TUESDAY.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
THIS TIME FRAME HAS UNCERTAINTY WITH THE OVERALL SYNOPTIC FLOW
REGIME AS THE MODEL GUIDANCE HAS VARIATIONS OF THE TROUGH IN THE
NORTHWESTERN U.S. AND ACROSS WESTERN CANADA. THIS THEN HAS SOME
DOWNSTREAM AFFECTS WITH TIME. GIVEN LESS CERTAINTY WITH TIME, HPC
WENT WITH AN EVEN BLEND OF THE GFS AND ECMWF ENSEMBLE MEANS. THIS IS
BASICALLY TO RESOLVE THE DIFFERENCES BETWEEN THE OPERATIONAL
GUIDANCE. WE WENT WITH HPC GUIDANCE AS A RESULT WITH MAINLY JUST
SOME MINOR ADJUSTMENTS.
BASED ON THE ABOVE, AN UPPER-LEVEL TROUGH IS FORECAST TO BE SLIDING
TO OUR EAST TUESDAY NIGHT. FOR NOW, LEFT SOME SLIGHT CHC POPS ACROSS
THE EASTERN ZONES IN THE EVENING TO ACCOUNT FOR SOME POSSIBLE SLOWER
EXIT OF THIS SYSTEM. HIGH PRESSURE THEN GRADUALLY BUILDS IN FOR
WEDNESDAY AND THURSDAY AS A WEAK COLD FRONT CROSSES MOSTLY NEW
ENGLAND. THERE DOES NOT APPEAR TO BE MUCH MOISTURE OR FORCING WITH
THIS FEATURE. AS THE SURFACE HIGH SLIDES TO OUR EAST LATER THURSDAY
INTO FRIDAY, THE RETURN FLOW WILL ALLOW MOISTURE TO INCREASE AND A
COLD FRONT TO APPROACH FROM THE WEST. WE ALSO MAY HAVE LEE SIDE
TROUGH DEVELOPMENT DURING FRIDAY. THE FRONT MAY EITHER STALL NEAR
OUR AREA OR TEND TO REORGANIZE TO OUR SOUTHEAST AS UPPER-LEVEL
ENERGY MAY TRY TO SHARPEN SOME SATURDAY. THIS CARRIES LOW
CONFIDENCE, THEREFORE WILL GO WITH SLIGHT CHC TO LOWER END CHC POPS
THURSDAY THROUGH SATURDAY. AS FOR TEMPERATURES, WE MOSTLY FOLLOWED
HPC GUIDANCE BUT DID MAKE SOME TWEAKS ESPECIALLY ALONG THE COAST.
&&
.AVIATION /08Z SUNDAY THROUGH THURSDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
LOW PRESSURE TO OUR WEST WAS SENDING A DIFFUSE WARM FRONT THROUGH
OUR AREA THIS MORNING. THE ASSOCIATED COLD FRONT WILL BE SLOW TO
APPROACH AND MOVE THROUGH THE AREA TODAY AND TONIGHT. SHOWERS AND
THUNDERSTORMS WILL BE NUMEROUS AROUND THE AREA. THE SOUTH TO
SOUTH-SOUTHEAST FLOW MAY BE MORE EAST OR SOUTHEAST OVER OUR NORTHERN
TAF SITES LATER TODAY...ACCORDING TO MODEL GUIDANCE.
SHOWERS AND THUNDERSTORMS HAVE BEEN NUMEROUS TO CATEGORICAL AROUND
THE AREA EARLY THIS MORNING...ALTHOUGH THE ACTIVITY SHIFTED TO OUR
CENTRAL ZONES AND MAY CONTINUE INTO OUR EASTERN ZONES THIS MORNING.
THE RUC MODEL SHOWED A VORTICITY MAXIMUM MOVING ACROSS THE AREA
SLOWLY OVERNIGHT. IT HAD BEEN HOPED THAT THE PRE-MIDNIGHT CONVECTION
WOULD TAPER DOWN BY 07Z OR 08Z...BUT THE ACTIVITY MAY BE CONTINUING
INTO OR PAST 12Z DUE TO THE PRESENCE OF PERSISTENT MID LEVEL /700
HPA/ TROUGHING.
AVIATION CONDITIONS WILL VARY WIDELY FROM VFR DOWN TO LOW IFR AT
TIMES IN HEAVIER PRECIPITATION TODAY...AS SHOWERS AND SOME
THUNDERSTORMS PERSIST. SURFACE LOW PRESSURE WILL BE SLOW TO ARRIVE
FROM THE WEST TODAY AND TONIGHT.
THERE MAY BE SOME LULLS IN THE CONVECTIVE ACTIVITY AT TIMES...BUT
LATE MORNING AND AFTERNOON WOULD BE A PRIME TIME FOR SHOWERS AND
THUNDERSTORMS WITH THE ADDED FORCING OF DIURNAL HEATING.
SOUTH TO SOUTHEAST WINDS 10 KNOTS OR LESS ARE EXPECTED OUTSIDE OF
CONVECTION, BUT LOCAL GUSTS UP TO 25 OR 30 KNOTS WILL BE ASSOCIATED
WITH HEAVIER SHOWERS AND THUNDERSTORMS. A MORE SOUTHEAST OR EAST
FLOW COULD BE IN THE OFFING FOR KABE. THE SOUTHERLY FLOW MAY
INCREASE AND TURN A BIT GUSTY SUNDAY FOR A TIME MAINLY AT KACY, KMIV
AND KILG BASED ON THE TRAJECTORY OFF THE WATER, HOWEVER SINCE
CONFIDENCE IS LOW AT THIS TIME NO GUSTS WERE INCLUDED.
OUTLOOK...
THE LOW WILL CONTINUE TO MOVE SLOWLY ACROSS OUR REGION LATE TONIGHT
AND MONDAY. SCATTERED TO BROKEN SHOWERS WILL CONTINUE LATER TONIGHT
AND MONDAY WITH GENERAL MARGINAL VFR CEILINGS AND VISIBILITIES...
ALTHOUGH THERE COULD BE LOCAL IFR CONDITIONS IN DOWNPOURS. MORE
IMPROVEMENT IS EXPECTED MONDAY NIGHT INTO TUESDAY AS THE STORM
STARTS TO SHIFT TO OUR EAST AND OFFSHORE. DRY WEATHER IS EXPECTED
WEDNESDAY. ANOTHER COLD FRONT WILL APPROACH THURSDAY.
&&
.MARINE...
LOW PRESSURE TO OUR WEST WAS SENDING A DIFFUSE WARM FRONT THROUGH
OUR AREA THIS MORNING. THE ASSOCIATED COLD FRONT WILL BE SLOW TO
APPROACH AND MOVE THROUGH THE AREA TODAY AND TONIGHT. SHOWERS AND
THUNDERSTORMS WILL BE NUMEROUS AROUND THE AREA. THE SOUTH TO
SOUTH-SOUTHEAST FLOW MAY BECOME MORE EASTERLY OVER OUR NORTHERN
MARINE AREA LATER TODAY...ACCORDING TO MODEL GUIDANCE.
THE QUESTION IS...WILL SEAS RESPOND TO THE INCREASED WINDS. THE FLOW
IS FORECAST TO BE SLIGHTLY ONSHORE SOUTH...AND EVEN PREVALENTLY
ONSHORE FOR THE NORTH. WAVEWATCH INDICATES THAT OUR NORTHERN AREAS
WILL HAVE 5 OR 6 FOOT WAVES...WITH 4 OR 5 FEET SOUTH. SO...IT WAS
DECIDED TO ISSUE A SMALL CRAFT ADVISORY FOR THE OCEAN WATERS...
STARTING AT 14Z TODAY. THE WINDS MAY BE ELEVATED NORTH FOR A LONGER
TIME DUE TO THE BETTER LOW LEVEL JET IN THE VICINITY...AND
THAT...COMBINED WITH THE ONSHORE FLOW...SEEMS TO MEAN THAT
CONDITIONS WILL BE HIGHER FOR A LONGER TIME, PERHAPS INTO MONDAY
MORNING. SO THE END TIME OF THE ADVISORY WILL BE LATE TONIGHT /08Z/
SOUTH...AND LATE MORNING /14Z/ NORTH. THESE TIMES MAY NEED TO BE
ADJUSTED AS CONDITIONS AND MODEL GUIDANCE DICTATE. THE LOW WILL MOVE
GRADUALLY THROUGH OUR AREA SUNDAY NIGHT AND MONDAY.
BY MONDAY NIGHT INTO TUESDAY, THERE WILL BE SOME SLOW IMPROVEMENT AS
HIGH PRESSURE BUILDS IN AND PRECIPITATION CHANCES DWINDLE. WEDNESDAY
LOOKS TO BE DRY. THE NEXT COLD FRONT APPROACHES ON THURSDAY.
&&
.RIP CURRENTS...
THE PREVIOUSLY FORECAST MODERATE RISK OF RIP CURRENTS WILL CONTINUE
FOR TODAY DUE TO A SLIGHTLY ONSHORE COMPONENT TO THE FLOW, A PERIOD
OF 6 TO 8 SECONDS, AND SATURDAYS FULL MOON STILL HAVING AN EFFECT.
INTERNAL GUIDANCE CONTINUES TO SUGGEST THE MODERATE RISK FOR NEW
JERSEY, BUT LOW FOR DELAWARE. FOR SAFETYS SAKE, MODERATE WILL BE
CONTINUED FOR BOTH.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR PAZ054-055-060>062-
067>071.
NJ...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NJZ001-007>010-
012>027.
DE...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR DEZ001>004.
MD...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR MDZ008-012-015-019-
020.
MARINE...SMALL CRAFT ADVISORY FROM 10 AM THIS MORNING TO 4 AM EDT
MONDAY FOR ANZ452>455.
SMALL CRAFT ADVISORY FROM 10 AM THIS MORNING TO 10 AM EDT
MONDAY FOR ANZ450-451.
&&
SYNOPSIS...ROBERTSON
NEAR TERM...ROBERTSON
SHORT TERM...ROBERTSON
LONG TERM...GORSE
AVIATION...
MARINE...
RIP CURRENTS...Hazardous weather outlook, Aug 14, 3:45 AM EDT, 2 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 345 AM EDT SUN AUG 14 2011 NJZ001-007>010-012-013-015-PAZ054-055-060>062-150745- SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH- MERCER-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- 345 AM EDT SUN AUG 14 2011 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. DEZ001>003-MDZ008-012-015-019-020-NJZ016>023-027-PAZ067>071-150745- NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT- CAROLINE-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN- CUMBERLAND-ATLANTIC-CAPE MAY-SOUTHEASTERN BURLINGTON-CHESTER- MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 345 AM EDT SUN AUG 14 2011 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATER TODAY IN ADDITION TO THE HEAVY RAIN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. DEZ004-NJZ024>026-150745- DELAWARE BEACHES-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC- COASTAL OCEAN- 345 AM EDT SUN AUG 14 2011 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE AND SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATER TODAY IN ADDITION TO THE HEAVY RAIN. THERE IS A MODERATE RISK FOR RIP CURRENTS TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NJZ014-150745- EASTERN MONMOUTH- 345 AM EDT SUN AUG 14 2011 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. THERE IS A MODERATE RISK FOR RIP CURRENTS TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. ANZ430-431-150745- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 345 AM EDT SUN AUG 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATER TODAY IN ADDITION TO THE HEAVY RAIN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. ANZ452>455-150745- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 345 AM EDT SUN AUG 14 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 4 AM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATER TODAY IN ADDITION TO THE HEAVY RAIN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. ANZ451-150745- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- 345 AM EDT SUN AUG 14 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 AM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATER TODAY IN ADDITION TO THE HEAVY RAIN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. ANZ450-150745- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- 345 AM EDT SUN AUG 14 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 AM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Local storm report, Aug 14, 4:19 AM EDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
419 AM EDT SUN AUG 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0114 AM FLASH FLOOD BETHLEHEM 40.63N 75.37W
08/14/2011 NORTHAMPTON PA EMERGENCY MNGR
FLOODING ON THE MONOCACY CREEK CAUSED EVACUATION OF THE
MUSIKFEST. ONE TENT ON THE FESTIVAL GROUNDS COLLAPSED...
NO INJURIES WERE REPORTED
&&
EVENT NUMBER PHI1100505
ROBERTSONSpecial weather statement, Aug 14, 4:45 AM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
445 AM EDT SUN AUG 14 2011
NJZ009-010-015-017>019-021-PAZ069-071-140945-
BUCKS PA-CAMDEN NJ-CUMBERLAND NJ-GLOUCESTER NJ-HUNTERDON NJ-MERCER
NJ-NORTHWESTERN BURLINGTON NJ-PHILADELPHIA PA-SOMERSET NJ-444 AM EDT
SUN AUG 14 2011
...STRONG THUNDERSTORMS WILL AFFECT BUCKS...BURLINGTON...CAMDEN...
CUMBERLAND...GLOUCESTER...HUNTERDON...MERCER...PHILADELPHIA AND
SOMERSET COUNTIES...
AT 443 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 2 MILES SOUTHWEST OF
CAMDEN TO 15 MILES NORTH OF VINELAND TO 4 MILES WEST OF VINELAND...
MOVING NORTHEAST AT 35 MPH. THE THUNDERSTORMS WILL BE NEAR
KENSINGTON...CENTER CITY...WOODLYNNE...TAVISTOCK AROUND 450 AM...
PHILADELPHIA...SICKLERVILLE...MONROE TOWNSHIP...WILLIAMSTOWN AROUND
455 AM...WISSINOMING AND TACONY AROUND 500 AM.
VERY HEAVY RAINFALL WILL OCCUR OVER AREAS THAT RECEIVED HEAVY RAINS
EARLIER. BE ALERT FOR THE POSSIBILITY OF LOCALIZED FLOODING.
WIND GUSTS TO 35 MPH ARE POSSIBLE WITH THESE STORMS ALONG WITH
OCCASIONAL CLOUD TO GROUND LIGHTNING.
LAT...LON 3995 7472 3931 7515 3947 7511 3947 7508
3961 7506 3992 7522 4006 7513 4013 7502
4016 7506 4056 7479 4025 7463
ROBERTSONThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 9:39 PM EDT | Areal Flood Advisory | PHI | Sussex, Warren | 4 hr |
| Aug 13, 10:21 PM EDT | Flash Flood Warning | PHI | Warren | 4 hr |
| Aug 13, 11:16 PM EDT | Flash Flood Warning | PHI | Sussex | 4 hr |
| Aug 13, 11:33 PM EDT | Areal Flood Advisory | PHI | Hunterdon, Morris | 4 hr |
| Aug 14, 12:03 AM EDT | Flash Flood Warning | PHI | Hunterdon, Morris, Somerset | 4 hr |
| Aug 14, 12:53 AM EDT | Areal Flood Advisory | PHI | Middlesex, Somerset | 3 hr |
| Aug 14, 2:15 AM EDT | Flash Flood Warning | PHI | Warren | 4 hr |
| Aug 14, 3:25 AM EDT | Small Craft Advisory | PHI | 30 hr | |
| Aug 14, 3:37 AM EDT | Areal Flood Advisory | PHI | Burlington, Camden, Gloucester, Salem | 113 min |
| Aug 14, 3:42 AM EDT | Flash Flood Watch | PHI | Atlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 10 more | 25 hr |
| Aug 14, 3:55 AM EDT | Flash Flood Warning | PHI | Burlington, Camden, Cumberland, Gloucester, Hunterdon, Mercer and 4 more | 4 hr |
| Aug 14, 4:45 AM EDT | Special Weather Statement | PHI | Camden, Mercer | 60 min |
| Aug 14, 5:37 AM EDT | Areal Flood Advisory | PHI | Burlington, Mercer, Middlesex, Monmouth, Ocean | 4 hr |
| Aug 14, 7:43 AM EDT | Flash Flood Warning | PHI | Burlington, Camden, Cumberland, Gloucester, Hunterdon, Mercer and 4 more | 4 hr |
| Aug 14, 8:57 AM EDT | Flash Flood Warning | PHI | Atlantic, Burlington, Monmouth, Ocean | 4 hr |
| Aug 14, 11:40 AM EDT | Areal Flood Warning | PHI | Camden, Cumberland, Gloucester, Salem | 18 hr |
| Aug 14, 11:50 AM EDT | Special Marine Warning | PHI | 40 min | |
| Aug 14, 12:00 PM EDT | Areal Flood Warning | PHI | Morris | 28 hr |
| Aug 14, 12:25 PM EDT | Special Marine Warning | PHI | 35 min | |
| Aug 14, 12:28 PM EDT | Severe Thunderstorm Warning | PHI | Cumberland, Salem | 62 min |
| Aug 14, 12:37 PM EDT | Areal Flood Warning | PHI | Hunterdon, Warren | 7 hr |
| Aug 14, 1:24 PM EDT | Severe Thunderstorm Warning | PHI | Atlantic, Cumberland, Gloucester, Salem | 66 min |
| Aug 14, 1:36 PM EDT | Areal Flood Warning | PHI | Mercer, Middlesex, Morris, Somerset | 16 hr |
| Aug 14, 2:21 PM EDT | Areal Flood Warning | PHI | Burlington | 6 hr |
| Aug 14, 2:23 PM EDT | Severe Thunderstorm Warning | PHI | Atlantic, Burlington, Camden, Gloucester | 52 min |
| Aug 14, 4:03 PM EDT | Special Weather Statement | PHI | Ocean | 57 min |
| Aug 14, 4:04 PM EDT | River Flood Warning | PHI | Mercer | 9 hr |
| Aug 13, 9:56 PM EDT | Flash Flood Warning | PHI | Berks, Lehigh, Northampton | 4 hr |
| Aug 14, 12:37 AM EDT | Areal Flood Advisory | PHI | Chester | 3 hr |
| Aug 14, 1:12 AM EDT | Flash Flood Warning | PHI | Chester | 4 hr |
| Aug 14, 9:21 AM EDT | Areal Flood Warning | PHI | Northampton | 3 hr |
| Aug 14, 1:00 PM EDT | Areal Flood Warning | PHI | Bucks, Chester, Delaware, Montgomery, Philadelphia | 8 hr |
Nearby
Areal Flood Advisories in New Jersey, 2011Areal Flood Advisories in Pennsylvania, 2011Every areal flood advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.